The patient is a 80yr old lady.
Recently she had suffered a paralytic attack. She has history of high blood pressure (last 15 yrs) , gouty arthritis and hypothyroidism.
Last year during january 2012 and before that during 2003, she suffered from paralytic strokes. she is allergic to amlodipine.
There was a sudden problem in her memory along with jerky movements when recently her blood pressure shot up to 220/140 and she was hospitalized for 3-4 days where her EEG showed abnormalities and her CT scan showed changes of her previous stroke.
The problem now being faced after discharge from hospital is that the pressure seems to rise during night where as it stabilizes with medicine and remains low during the day time. the list of medicines taken by the patient are as under:
- Morning empty stomach-
- THYRONORM- 50 mcg - 1 tablet
- After breakfast -
- TELMA- H - 1 tablet
- MOXOVAS- 1 tablet
- ZENRETARD - 1 tablet
- CLOPITAB- A-75 - 1tablet
- TELMA H - 1 TABLET
- MOXOVAS - 1 TABLET
- ASPITRIL-10 - 1 TABLET
- EPITRIL 0.5 - 1 TABLET
- ATORVA F ( OZOVAS- F) - 1 TABLET
- ZENRETARD - 2 TABLETS
BP RECORD- 03-MAR- 2013
- 10:30 am = 210/ 120 (after taking medicines at 9:00 am)
- 12:45 pm = 170/ 100 (after taking LASIX 40mg at 10:35 am )
- 07:30 pm = 210/ 120 ( at 07:35 pm she was given LASIX 40 mg again)
- 09: 45pm = 200 / 120
further during the day , she experienced a constant feeling of drowsiness , headache and nausea.
Dear Dr. Biswas,
Thanks you for your concern about my mother. Last time when I wrote to you, she was not in good condition. You were right
about the medicines losing effect after a certain period. so now we are maintaining the timings of the administering of medicines.
I did consult our family doctor who treats her normally and told about the high bp and drowsiness. he suggested that we stop the
ZENRETARD tablets( given by the hospital) for now . She is recovering now, gained much of the memories back. We have stopped her salt intake , perhaps that's showing results as well. Her BP has now stabilised ranging between 140/ 90 on most occasions.
I will keep you updated on the site.
1st april 2013-
these days the patient is doing quite well. we are keeping track of her BP. Now we see that the rise in salt intake is causing change in her BP level ranging between 140-150 / 90- 100.
we want to know that how long she must continued the current medicines as mentioned above.
May 12, 2013
the patient is facing problems with her eye sight . after she
suffered cerebral stroke, the neurologist told us that her right eye
has got damaged to some extent and recently we are noticing that her eye
sight has got diminished to a considerable extent. we took her to the
eye hospital where doctors suggested to get her operated
for cataract but they need a confirmation from her neurologist/
cardiologist etc to go ahead.
please let us know what to do now. her medical history is already given, in previous updates.